Digoxin linked to serious health problems in new study

November 28, 2012 2:07:20 PM PST
There is a warning about a popular heart drug that's being associated with some serious health problems.

The drug is called Digoxin and it's widely used to help the heart beat more strongly and with a regular rhythm.

But a new study finds Digoxin is associated with an increased risk of death in people with the common heart rhythm disorder known as atrial fibrillation.

Digoxin is commonly used in both atrial fibrillation and heart failure patients. Researchers found it was associated with a 41 percent increased risk of death from all causes.

British experts say heart experts should not be too alarmed by this study because it did not prove the drug itself is to blame.

But authors of the study in the European Heart Journal say their findings call into question the widespread use of digoxin in atrial fibrillation patients.


Load Comments